Illinois, 2025

Tornadoes and Hail in Illinois, March 19, 2025

March 19, 2025 · NWS ILX · 41 events in 16 counties and zones

A strong low pressure system tracked towards central Illinois on the afternoon of Wednesday, March 19. Strong gradient winds produced frequent gusts of 40-55 mph across the region, but no damage was noted from these winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A strong low pressure system tracked towards central Illinois on the afternoon of Wednesday, March 19. Strong gradient winds produced frequent gusts of 40-55 mph across the region, but no damage was noted from these winds. Clusters of thunderstorms developed across the warm sector during the afternoon and continued into the evening, resulting in two tornadoes in the NWS Lincoln County Warning Area, along with numerous reports of wind damage and scattered hail. The tornadoes occurred in Tazewell County (EF-U) and Coles County (EF-1). Thunderstorm winds resulted in one injury in McLean County when a semi-truck was overturned on I-39. Several gustnadoes were reported during this event, as thunderstorm winds kicked up dust across unplanted fields. Additional storms developed along a dry line during the evening, producing sporadic severe wind gusts and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 19, 11:25 AM CST, 1 hour 55 minutes earlier. Its key messages:

  • Strong wind gusts today as a strong low pressure system lifts through the region. Wind gusts up to 35-45 mph are expected today but some gusts up to 50 mph are also likely. A Wind Advisory is in effect from 8am today to 7am tomorrow morning.
  • A brief period of really low RHs (<30%) right behind the boundary with the thunderstorms may cause some fire concerns. A Red Flag Warning is in effect from 1pm to 7pm today.
  • An enhanced risk (level 3 of 5) for severe weather today for much of central IL, with a slight risk (level 2 out of 5) everywhere else.
  • A rain/snow mix will enter the area tonight and change to all snow overnight into early Thursday morning. There is a 50-60% chance of 2 inches of snow north of a Havana to Bloomington line, with the highest chances around Galesburg.
Area forecast discussion, Mar 19, 11:25 AM CST, 1 hour 55 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1225 PM CDT Wed Mar 19 2025

.KEY MESSAGES...

- Strong wind gusts today as a strong low pressure system lifts
  through the region. Wind gusts up to 35-45 mph are expected
  today but some gusts up to 50 mph are also likely. A Wind
  Advisory is in effect from 8am today to 7am tomorrow morning.

- A brief period of really low RHs (<30%) right behind the
  boundary with the thunderstorms may cause some fire concerns. A
  Red Flag Warning is in effect from 1pm to 7pm today.

- An enhanced risk (level 3 of 5) for severe weather today for
  much of central IL, with a slight risk (level 2 out of 5)
  everywhere else.

- A rain/snow mix will enter the area tonight and change to all
  snow overnight into early Thursday morning. There is a 50-60%
  chance of 2 inches of snow north of a Havana to Bloomington
  line, with the highest chances around Galesburg.

&&

.UPDATE...
Issued at 904 AM CDT Wed Mar 19 2025

Early convection has been firing roughly along a Marshall-
Bloomington line over the last few hours, with more significant
elevated convection more toward the Quad Cities. On a broader
scale, convection has also developed near the dry line in
Missouri, as surface obs show dew points dropping off from the 50s
to the lower 20s in short order. This development is sooner than
the earlier high-res models had been projecting. Latest HRRR model
brings the dry line into far western Illinois around 1-2 pm and
closing in on Decatur around 5 pm, which will cut off the
convection once it goes by.

In terms of the severe activity, no change was made in the 8 am
update from SPC, with the level 3 risk being driven by a 10%
chance of tornadoes, potentially on the stronger side.

Also of note, GOES-16 dust channel imagery shows a nice plume of
dust aloft from eastern Iowa, to western Illinois, then back
southwest into eastern Texas. This is about 100 miles wide, and is
steadily moving east. Any rain that falls in the short term will
have this dirt coming down with it.

Geelhart

&&

.DISCUSSION...
Issued at 337 AM CDT Wed Mar 19 2025

Who is ready to have the kitchen sink thrown at us today? Through
the course of the next 24ish hours, we will see strong non-
thunderstorm winds (45+ mph gusts), severe thunderstorms, enhanced
fire danger, and wintry weather. So here we go...

SPC has upgraded parts of central and southeastern IL to an enhanced
risk (level 3 of 5) for severe weather, with mostly a slight risk (2
of 5) elsewhere. They are highlighting it being an all hazards day.
Damaging winds, large hail, and an isolated tornado or two. If all
the ingredients and CI align, we could see decent severe storms
(potentially supercellular) out of the broken line that is forecast
to move through the area.

Unfortunately, there is still plenty of uncertainty on location
of where the afternoon's storms will fire. Staying weather aware
today will be important, especially as storms begin to develop.
The CAMs generally agree on CI of 19-21z and the severe threat
exiting around (or just after) 00z.

The southerly winds will shift to northwesterly by the end of the
event, behind the low. Very strong non-thunderstorm winds are
expected Wednesday with wind gusts of 35-45 knots forecast. If we
get really deep mixing of the boundary layer during the day in place
over the area, wind gusts could get upwards of 50+ knots. Winds will
stay quite breezy through Thursday afternoon as the low exits
completely out of the region. A Wind Advisory has been issued from
13z today to 09z Thursday.

A brief period of really low RHs (<30%) right behind the boundary
with the thunderstorms may cause some fire concerns. Thinking is
that the recent precipitation should damper the enhanced fire
danger, but lowered RHs mixed with the very strong non-thunderstorm
winds could potentially cause issues, so siding with caution, a Red
Flag Warning has been issued for this afternoon.

The low center will pass off just to the north in the evening. CAA
will be strong as the wind shifts out of the northwest. Precip on
the backside of the low will push into central IL around 00-03z
Thursday, just as the storms exit to the east. Initially the p-type
will be rain but a transition to snow will take place as the night
goes on. There is a 50-60% chance of 2 inches of snow north of a
Havana to Bloomington line. That is with a 10:1 ratio which is a bit
high, so it would be closer to 1-1.5 inch instead. The 25th-75th
percentile range is showing 1-4 inches for place north of that same
line. South of I-72 shouldn't see any snow, but a few flakes may try
to squeeze out. Impacts from the snow may result from the blowing
snow risk with the strong winds within the heavier snow bands.
Pavement temperatures will get near 80 degrees during the day, so
snow should melt as it lands.

A couple more rounds of precipitation and seasonable temperatures
are in the forecast through the extended.

Copple

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1225 PM CDT Wed Mar 19 2025

Through 00Z:
Main concern will be with convection that is currently expanding
over west central Illinois. Threat will be shifting east with time
ahead of a sharp surface boundary. Will include a 3-hour window at
all sites with PROB30 groups for potential IFR visibilities with
the heavier storms. South winds will gust 30-40 knots even outside
the storms, but may be as high as 50+ knots within the storms.

After 00Z:
Focus in this period shifts toward rapidly lowering ceilings mid
to late evening, as winds shift northwest behind the boundary. All
sites expected to be between 1000-1500 feet by late evening, with
HREF guidance suggesting highest probabilities of IFR ceilings at
KPIA/KBMI. An area of rain and snow showers will sweep east
between 06-12Z and bring some reduced visibilities at these two
sites as well. Rapid clearing should take place 12-15Z from west
to east.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038-
040>057-061.

Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044-
047>054-061-066-071.

Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068-
071>073.

&&
Hazardous weather outlook, Mar 19, 4:19 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lincoln IL
519 AM CDT Wed Mar 19 2025

ILZ040-047-049-050-201100-
Schuyler-Cass-Scott-Morgan-
519 AM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for west central Illinois.

.DAY ONE...Today and tonight.

There is a Slight Risk (level 2 of 5) for severe thunderstorms
during early to mid afternoon today. The main risks are locally
damaging wind gusts and large hail. An isolated tornado is also
possible.

Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A Wind
Advisory in effect until 7 AM. Dry conditions for many areas will
also promote a risk of rapid fire growth potential, and a Red Flag
warning is in effect until 7 pm this evening.

Light snow accumulations are possible late night, mainly north of
I-72. Up to an inch of snow is possible on elevated surfaces.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from around 1 to 4 pm today.

Expected storm motion is toward the northeast around 50 mph.

ILZ027>031-036>038-041>046-048-051>057-061-201100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
519 AM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Today and tonight.

There is an Enhanced Risk (level 3 of 5) for severe thunderstorms
during the afternoon to early evening today. A few strong tornadoes
are possible. In addition, locally damaging wind gusts over 60 mph
and isolated large hail are possible.

Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 AM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.

Snow accumulations are possible late night, mainly north of I-72. Up
to 3 inches of snow are possible north of Peoria, while areas to the
south could see up to an inch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from around 1 pm to 7 pm.

Expected storm motion is toward the northeast around 50 mph.

ILZ062-063-066>068-071>073-201100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
519 AM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Today and tonight.

There is an Enhanced Risk (level 3 of 5) for severe thunderstorms
during the afternoon to early evening today. A few strong tornadoes
are possible. In addition, locally damaging wind gusts over 60 mph
and isolated large hail are possible.

Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 AM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from around 1 pm to 7 pm.

Expected storm motion is toward the northeast around 50 mph.

37

In the hours before

Local storm report, Mar 19, 12:50 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
150 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     Non-Tstm Wnd Gst Lawrenceville Airport   38.76N 87.60W
03/19/2025  M46 MPH          Lawrence           IL   ASOS

            ASOS station KLWV Lawrenceville AP.

1025 AM     Non-Tstm Wnd Gst 2 SSE Urbana            40.08N 88.19W
03/19/2025  M46 MPH          Champaign          IL   Mesonet

            Mesonet station FW0668 Urbana.

1055 AM     Non-Tstm Wnd Gst 1 WSW Decatur Airport   39.83N 88.87W
03/19/2025  M44 MPH          Macon              IL   ASOS

            ASOS station KDEC Decatur Arpt.

&&

The radar

The Lincoln radar (KILX), 74 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 8 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
March 19, 1:20 PM CST to 1:25 PM CST
Where
Fulton County, 0.53 mi E of Lewistown
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
40.400, -90.140

A farm outbuilding lost a small subset of its metal roofing panels.

Thunderstorm Wind, Fulton

When
March 19, 1:22 PM CST to 1:27 PM CST
Where
Fulton County, 1.58 mi E of Lewistown
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
40.400, -90.120

A portion of a barn roof was blown off, as were shingles from a home. A portion of a large tree was also blown down. The report was relayed by the county Emergency Manager.

Tornado, Tazewell

When
March 19, 1:49 PM CST to 1:50 PM CST
Where
Tazewell County, 6.29 mi WNW of Parkland to 6.11 mi NW of Parkland
Rating
EFU
Path length
0.67 mi
Path width
30 yd
Reported by
Broadcast Media
Coordinates
40.500, -89.850

A broadcast meteorologist video taped a brief tornado touchdown near Spring Lake Township, which then moved northeast for about one minute before dissipating. No damage was noted.

Thunderstorm Wind, Sangamon

When
March 19, 2:19 PM CST to 2:24 PM CST
Where
Sangamon County, 2.84 mi W of Salisbury
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.880, -89.853

Three power poles were blown down on Horse Barn Road.

Thunderstorm Wind, Tazewell

When
March 19, 2:25 PM CST to 2:30 PM CST
Where
Tazewell County, 1.58 mi E of Herget
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.400, -89.590

A power pole was bent and a 12 inch tree was snapped.

Hail, Tazewell

When
March 19, 2:34 PM CST to 2:39 PM CST
Where
Tazewell County, 2.32 mi SSE of Dillon
Measured
0.75 in hail
Reported by
Public
Coordinates
40.450, -89.510

Hail, Tazewell

When
March 19, 2:35 PM CST to 2:40 PM CST
Where
Tazewell County, 1.26 mi ESE of Dillon
Measured
0.75 in hail
Reported by
Public
Coordinates
40.470, -89.510

Hail, Tazewell

When
March 19, 2:35 PM CST to 2:40 PM CST
Where
Tazewell County, 2.1 mi E of Dillon
Measured
0.75 in hail
Reported by
Public
Coordinates
40.480, -89.490

Thunderstorm Wind, Tazewell

When
March 19, 2:35 PM CST to 2:40 PM CST
Where
Tazewell County, 1.7 mi NW of Hopedale
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
40.439, -89.440

A house sustained siding damage as well as damage to a wooden fence. Loose outdoor items were blown around.

Thunderstorm Wind, Tazewell

When
March 19, 2:46 PM CST to 2:51 PM CST
Where
Tazewell County, 1.74 mi SW of Mackinaw
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.510, -89.370

A large oak tree was snapped by thunderstorm winds.

Thunderstorm Wind, Sangamon

When
March 19, 2:47 PM CST to 2:52 PM CST
Where
Sangamon County, 1.07 mi E of Auburn
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.580, -89.730

Power poles were blown down.

Hail, Woodford

When
March 19, 3:00 PM CST to 3:05 PM CST
Where
Woodford County, Goodfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.630, -89.280

Thunderstorm Wind, Woodford

When
March 19, 3:00 PM CST to 3:05 PM CST
Where
Woodford County, Goodfield
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.630, -89.280

A trained spotter estimated 70 mph winds with dime-sized hail occurring at their location.

Hail, Shelby

When
March 19, 3:10 PM CST to 3:15 PM CST
Where
Shelby County, 2.96 mi SSW of Shelby Co Arpt
Measured
1 in hail
Reported by
Public
Coordinates
39.360, -88.870

Thunderstorm Wind, McLean

When
March 19, 3:10 PM CST to 3:15 PM CST
Where
McLean County, 3.08 mi NNW of Hudson
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
40.641, -89.004

A semi-truck was overturned by thunderstorm wind gusts along I-39. The driver was transported to the hospital.

Thunderstorm Wind, Moultrie

When
March 19, 3:18 PM CST to 3:23 PM CST
Where
Moultrie County, 1.38 mi S of Allenville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.530, -88.530

Outbuildings were damaged by thunderstorm wind gusts. A trained spotter located approximately 1 mile northwest measured a wind gust of 73 mph.

Thunderstorm Wind, Moultrie

When
March 19, 3:18 PM CST to 3:23 PM CST
Where
Moultrie County, 0.53 mi W of Allenville
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.550, -88.540

A trained spotter measured a 73 mph wind gust.

Thunderstorm Wind, McLean

When
March 19, 3:18 PM CST to 3:23 PM CST
Where
McLean County, 3.34 mi SE of Gridley
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
40.720, -88.830

A farm outbuilding lost roof panels.

Thunderstorm Wind, Moultrie

When
March 19, 3:19 PM CST to 3:24 PM CST
Where
Moultrie County, Allenville
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.550, -88.530

A large tree branch was broken. A trained spotter recorded a 73 mph wind gust around the same time.

Thunderstorm Wind, Coles

When
March 19, 3:28 PM CST to 3:33 PM CST
Where
Coles County, 3.37 mi NW of Cooks Mills
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.610, -88.450

A power pole was blown down.

Thunderstorm Wind, Logan

When
March 19, 3:28 PM CST to 3:33 PM CST
Where
Logan County, 0.53 mi E of Beason
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.150, -89.190

A power pole was snapped onto Route 10 near Beason, resulting in a temporary road closure.

Thunderstorm Wind, McLean

When
March 19, 3:30 PM CST to 3:35 PM CST
Where
McLean County, 0.69 mi N of Chenoa
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.740, -88.720

Thunderstorm wind gusts resulted in power outages. Small hail also occurred at this location.

Thunderstorm Wind, Douglas

When
March 19, 3:32 PM CST to 3:37 PM CST
Where
Douglas County, 2.53 mi ESE of Tuscola Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.760, -88.260

The roof was blown off an outbuilding and siding damage occurred to a home. Large tree branches were also broken.

Thunderstorm Wind, Coles

When
March 19, 3:40 PM CST to 3:45 PM CST
Where
Coles County, 2.33 mi SSW of Dorans
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.520, -88.370

A farm outbuilding had a portion of its roof blown off.

Thunderstorm Wind, De Witt

When
March 19, 3:40 PM CST to 3:45 PM CST
Where
De Witt County, 2.1 mi NE of Kenney
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.120, -89.050

Tree branches were blown down onto Highway 54.

Thunderstorm Wind, Champaign

When
March 19, 3:45 PM CST to 3:50 PM CST
Where
Champaign County, 0.8 mi SW of Dewey
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.311, -88.290

A power pole was blown down near Dewey Bank.

Thunderstorm Wind, Coles

When
March 19, 3:45 PM CST to 3:50 PM CST
Where
Coles County, 0.87 mi NE of Fairgrange
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.590, -88.160

Large tree branches were broken.

Thunderstorm Wind, McLean

When
March 19, 3:48 PM CST to 3:53 PM CST
Where
McLean County, 1.26 mi WSW of Heyworth
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.310, -89.000

Two power poles were snapped.

Thunderstorm Wind, Coles

When
March 19, 3:50 PM CST to 3:55 PM CST
Where
Coles County, 1.75 mi SE of Ashmore
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.510, -88.000

Six power poles were blown down and trees were damaged.

Tornado, Coles

When
March 19, 3:52 PM CST to 3:54 PM CST
Where
Coles County, 0.77 mi NW of Rardin to 0.97 mi N of Rardin
Rating
EF1
Path length
0.72 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
39.608, -88.110

The tornado began west of the intersection of county roads 1600N and 2000E, resulting in the destruction of a farm outbuilding and tearing siding off a nearby house. The tornado continued northeast, crossing county road 2000E and snapping a few tree trunks before dissipating. The tornado was on the ground for two minutes.

Thunderstorm Wind, Douglas

When
March 19, 3:57 PM CST to 4:02 PM CST
Where
Douglas County, 3.48 mi ESE of Hindsboro
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.660, -88.070

A large branch was broken off.

Thunderstorm Wind, Vermilion

When
March 19, 4:00 PM CST to 4:05 PM CST
Where
Vermilion County, Oakwood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.120, -87.780

A semi-truck was overturned on I-74 near Oakwood. No injuries were reported.

Hail, Douglas

When
March 19, 4:02 PM CST to 4:07 PM CST
Where
Douglas County, Newman
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
39.800, -87.980

Thunderstorm Wind, Edgar

When
March 19, 4:06 PM CST to 4:11 PM CST
Where
Edgar County, Brocton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.720, -87.930

A tree was blown down.

Thunderstorm Wind, Lawrence

When
March 19, 4:15 PM CST to 4:20 PM CST
Where
Lawrence County, 0.69 mi S of Lawrenceville Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
38.760, -87.600

A 60 mph wind gust was measured at the Lawrenceville-Vincennes International Airport (KLWV).

Thunderstorm Wind, Moultrie

When
March 19, 4:30 PM CST to 4:35 PM CST
Where
Moultrie County, 2.75 mi WSW of Bethany
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.640, -88.780

An outbuilding was damaged by thunderstorm wind gusts.

Hail, Macon

When
March 19, 4:50 PM CST to 4:55 PM CST
Where
Macon County, Blue Mound
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
39.700, -89.120

Hail, Macon

When
March 19, 4:54 PM CST to 4:59 PM CST
Where
Macon County, 0.69 mi S of Boody
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.760, -89.050

Thunderstorm Wind, Champaign

When
March 19, 5:55 PM CST to 6:00 PM CST
Where
Champaign County, 3.45 mi S of Staley
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
40.070, -88.320

A 62 mph wind gust was measured.

Thunderstorm Wind, Champaign

When
March 19, 5:56 PM CST to 6:01 PM CST
Where
Champaign County, 0.69 mi N of (Cmi)willard Fld Cha
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
40.040, -88.280

A 64 mph wind gust was measured at Willard Airport (KCMI).

Thunderstorm Wind, Vermilion

When
March 19, 6:35 PM CST to 6:40 PM CST
Where
Vermilion County, 0.53 mi E of (Dnv)vermlion Apt Da
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
40.200, -87.590

A 62 mph gust was measured at the Vermilion Regional Airport (KDNV).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2025Every state in 2025This day in weather historyThe tornado archive for Illinois, 2025Warnings in Illinois, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240571, 1240516, 1240517, 1240524, 1240520, 1240521, 1240522, 1240523, 1240572, 1240528, 1240527, 1240530, 1240531, 1240542, 1240543, 1240536, 1240538, 1240570, 1240539, 1240544, 1240550, 1240546, 1240551, 1240552, 1240553, 1240554, 1240555, 1240556, 1240569, 1240557, 1240558, 1240559, 1240560, 1240561, 1240562, 1240568, 1240564, 1240563, 1240565, 1240566, and more.